Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Boils, is that a side effect of my medication?
Jan 18, 2008

I've been taking Atripla for a month now. Before I was taking medication I had boils under both my arms and now they seem to be coming back. The first time I had boils, my doctor prescribed me medication and it all went away. Now that I've been taking this medication, most of the side effects has gone away including the grogginess, but I can still feel it at times. Now I have three questions:

1. Is the boils linked to my HIV?

2. Is my medication working?

3. Some times when I wake up in the mornings, I feel really drowsy, nauseated, and render from doing anything for a while, is this a common thing that happens once in a while?

I haven't had a drug resistant test yet and I started this medication on 12/5/07 and my doctor told me that I have to wait for a bit before taking the test. I'm just concern, about these boils, it's appearing under my arms and on top of my head, but it's draining and healing. What should I do?

LEM

Response from Dr. Henry

First the grogginess. That is likely due to the efavirenz in Atripla. though that problem often improves over the first 2-4 weeks perhaps 10% of patients still have annoying central nervous system side effects after the first month. For some (< 5%) those side effects result in the patients stopping efavirenz or switching to a different drug. Altering the timing of taking the medicine and type of meals consumed in relation to the dosing may help some patients.

Boils are rarely related directly to HIV treatment or to Atripla specifically. Immune reconsitution can result in flare-ups of already existing skin problems. Often boils can be due to infections such as methicillin resistant staph that can be hard to control or to infections of sebaceous cysts that are often recurrent and often many need surgical intervention.

To see if the Atripla is working a repeat of blood tests (viral load and CD4 count) are often repeatsed 1-2 months after starting to observe for usually marked improvement. KH



Previous
combivir and crixivan please help
Next
Stopping Zetia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement